Year 2020, Volume 49 , Issue 4, Pages 1414 - 1422 2020-08-06

Digital Lusternik-Schnirelmann category of digital functions

Tane VERGİLİ [1] , Ayse BORAT [2]


Roughly speaking, the digital Lusternik-Schnirelmann category of digital images studies how far a digital image is away from being digitally contractible. The digital Lusternik-Schnirelmann category (digital LS category, for short) is defined in [A. Borat and T. Vergili, Digital Lusternik-Schnirelmann category, Turkish J. Math. 2018]. In this paper, we introduce the digital LS category of digital functions. We will give some basic properties and discuss how this new concept will behave if we change the adjacency relation in the domain and in the image of the digital function and discuss its relation with the digital LS category of a digital image.
Lusternik-Schnirelmann category, Digital topology, digital LS category
  • [1] J.I. Berstein and T. Ganea, The category of a map and of a cohomology class, Fund. Math. 50, 265–279, 1961.
  • [2] C. Berge, Graphs and hypergraphs, 2nd edition, North-Holland, Amsterdam, 1976.
  • [3] A. Borat and T. Vergili, Digital Lusternik-Schnirelmann category, Turkish J. Math. 42 (4), 1845–1852, 2018.
  • [4] L. Boxer, Digitally continuous functions, Pattern Recognit. Lett. 15, 833–839, 1994.
  • [5] L. Boxer, A classical construction for the digital fundamental group, J. Math. Imaging Vision, 10, 51–62, 1999.
  • [6] L. Boxer, Properties of digital homotopy, J. Math. Imaging Vision, 22, 19–26, 2005.
  • [7] L. Boxer, Homotopy properties of sphere-like digital images, J. Math. Imaging Vision, 24, 167–175, 2006.
  • [8] L. Boxer, Digital Products, Wedges, and Covering Spaces, J. Math. Imaging Vision, 25, 159–171, 2006.
  • [9] L. Boxer, Continuous maps on digital simple closed curves, Appl. Math. 1, 377–386, 2010.
  • [10] L. Boxer, Alternate Product Adjacencies in Digital Topology, Appl. Gen. Topol. 19 (1), 21–53, 2018.
  • [11] O. Cornea, G. Lupton, J. Oprea and D. Tanre, Lusternik-Schnirelmann category, in: Mathematical Surveys and Monographs Vol. 103, American Mathematical Society, 2003.
  • [12] T.T. Dieck, Algebraic Topology, European Mathematical Society, 2008.
  • [13] M. Farber, Topological complexity of motion planning, Discrete Comput. Geom. 29, 211–221, 2003.
  • [14] R.H. Fox, On the Lusternik-Schnirelmann category, Ann. of Math. 42, 333–370, 1941.
  • [15] S.E. Han, Computer topology and its applications, Honam Math. J. 25, 153–162, 2003.
  • [16] S.E. Han, Non-product property of the digital fundamental group, Inform. Sci. 171 (1-3), 73–91, 2005.
  • [17] G.T. Herman, Oriented surfaces in digital spaces, CVGIP: Graphical Models and Image Processing, 55, 381–396, 1993.
  • [18] I.M. James, On category in the sense of Lusternik-Schnirelmann, Topology, 17, 331– 348, 1978.
  • [19] I. Karaca and M. Is, Digital topological complexity numbers, Turkish J. Math. 42 (6), 3173–3181, 2018.
  • [20] E. Khalimsky, Motion, deformation, and homotopy in finite spaces, Proceedings IEEE International Conference on Systems, Man, and Cybernetics, 227–234, 1987.
  • [21] L. Lusternik and L. Schnirelmann, Methodes topologiques dans les problemes variationnels, Institute for Mathematics and Mechanics, Moscow, 1930. (In Russian)
  • [22] G. Sabidussi, Graph multiplication, Math. Z. 72, 446–457, 1960.
  • [23] N.A. Scoville and W. Swei, On the Lusternik-Schnirelmann category of a simplicial map, Topology Appl. 216, 116–128, 2017.
  • [24] D. Stanley, On the Lusternik-Schnirelmann category of maps, Canad. J. Math. 54 (3), 608–633, 2002.
Primary Language en
Subjects Mathematics
Journal Section Mathematics
Authors

Orcid: 0000-0003-1821-6697
Author: Tane VERGİLİ
Institution: Karadeniz Technical University
Country: Turkey


Orcid: 0000-0002-5628-7798
Author: Ayse BORAT
Institution: Karadeniz Technical University
Country: Turkey


Dates

Publication Date : August 6, 2020

Bibtex @research article { hujms559796, journal = {Hacettepe Journal of Mathematics and Statistics}, issn = {2651-477X}, eissn = {2651-477X}, address = {}, publisher = {Hacettepe University}, year = {2020}, volume = {49}, pages = {1414 - 1422}, doi = {10.15672/hujms.559796}, title = {Digital Lusternik-Schnirelmann category of digital functions}, key = {cite}, author = {Vergi̇li̇, Tane and Borat, Ayse} }
APA Vergi̇li̇, T , Borat, A . (2020). Digital Lusternik-Schnirelmann category of digital functions . Hacettepe Journal of Mathematics and Statistics , 49 (4) , 1414-1422 . DOI: 10.15672/hujms.559796
MLA Vergi̇li̇, T , Borat, A . "Digital Lusternik-Schnirelmann category of digital functions" . Hacettepe Journal of Mathematics and Statistics 49 (2020 ): 1414-1422 <https://dergipark.org.tr/en/pub/hujms/issue/56305/559796>
Chicago Vergi̇li̇, T , Borat, A . "Digital Lusternik-Schnirelmann category of digital functions". Hacettepe Journal of Mathematics and Statistics 49 (2020 ): 1414-1422
RIS TY - JOUR T1 - Digital Lusternik-Schnirelmann category of digital functions AU - Tane Vergi̇li̇ , Ayse Borat Y1 - 2020 PY - 2020 N1 - doi: 10.15672/hujms.559796 DO - 10.15672/hujms.559796 T2 - Hacettepe Journal of Mathematics and Statistics JF - Journal JO - JOR SP - 1414 EP - 1422 VL - 49 IS - 4 SN - 2651-477X-2651-477X M3 - doi: 10.15672/hujms.559796 UR - https://doi.org/10.15672/hujms.559796 Y2 - 2019 ER -
EndNote %0 Hacettepe Journal of Mathematics and Statistics Digital Lusternik-Schnirelmann category of digital functions %A Tane Vergi̇li̇ , Ayse Borat %T Digital Lusternik-Schnirelmann category of digital functions %D 2020 %J Hacettepe Journal of Mathematics and Statistics %P 2651-477X-2651-477X %V 49 %N 4 %R doi: 10.15672/hujms.559796 %U 10.15672/hujms.559796
ISNAD Vergi̇li̇, Tane , Borat, Ayse . "Digital Lusternik-Schnirelmann category of digital functions". Hacettepe Journal of Mathematics and Statistics 49 / 4 (August 2020): 1414-1422 . https://doi.org/10.15672/hujms.559796
AMA Vergi̇li̇ T , Borat A . Digital Lusternik-Schnirelmann category of digital functions. Hacettepe Journal of Mathematics and Statistics. 2020; 49(4): 1414-1422.
Vancouver Vergi̇li̇ T , Borat A . Digital Lusternik-Schnirelmann category of digital functions. Hacettepe Journal of Mathematics and Statistics. 2020; 49(4): 1414-1422.